Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 3, 2013, 4:15 PM EDT for Osceola County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 3, 2013, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 46 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
871
WWUS82 KMLB 032015
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT SAT AUG 3 2013
FLZ047-053-032100-
OSCEOLA-SOUTHERN BREVARD COUNTY-
415 PM EDT SAT AUG 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER WESTERN BREVARD COUNTY...EASTERN OSCEOLA COUNTY...
* UNTIL 500 PM EDT.
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 8 MILES SOUTH OF LAKE
MARIAN...MOVING NORTHEAST AT 15 MPH. ADDITIONAL STRONG STORMS WILL
DEVELOP FARTHER NORTH ACROSS EASTERN OSCEOLA COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2834 8120 2835 8097 2834 8085 2782 8086
2782 8088 2765 8088 2764 8114 2766 8114
2769 8116 2771 8115 2772 8117 2783 8121
TIME...MOT...LOC 2015Z 239DEG 10KT 2777 8110
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:58 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 3, 2:58 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT SAT AUG 3 2013 DISCUSSION... CURRENT-TONIGHT...SOUTHWEST UPPER LEVEL FLOW ASSOCIATED WITH BROAD TROUGHING OVER THE SOUTHEAST UNITED STATES PICKED UP THE LOW LEVEL CIRCULATION OF DORIAN AND SEPARATED IT FROM THE DEEPER CONVECTION EAST OF CENTRAL FLORIDA. WEAK DISTURBANCES ROUNDING THE BASE OF THE BROAD TROUGH WILL PROVIDE ENOUGH LARGE SCALE TO KEEP SCATTERED STORMS IN THE EVENING FORECAST. WITH NOON TIME DEW POINTS IN THE MID 70S EXPECTING ANOTHER WARM NIGHT WITH LOWS IN THE MID 70S AND UPPER 70S BEACHSIDE COCOA BEACH SOUTH. SUNDAY...BROAD SURFACE TROUGHING OVER THE SOUTHEAST MAINTAINS SOUTHWESTERLY FLOW THAT KEEPS HIGH PRESSURE SUPPRESSED TO THE SOUTH OVER SOUTHERN FLORIDA AND FLORIDA STRAITS. THIS RESULTS IN CONTINUED WESTERLY FLOW OVER CENTRAL FLORIDA. SUFFICIENT MOISTURE BEING PULLED EASTWARD BY THE WESTERLY FLOW TO KEEP A 30 TO 40 POP. WESTERLY FLOW AND PARTLY CLOUDY SKIES WILL ALLOW AFTERNOON HIGHS TO REACH LOW 90S. SUNDAY NIGHT...SURFACE RIDGE AXIS STILL SOUTH OF CENTRAL FLORIDA MAINTAIN LIGHT WESTERLY WINDS. LOWS MONDAY MORNING MID 70S WITH SOME LOW 70S WEST OF INTERSTATE 95 IN INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES WEST TO THE KISSIMMEE RIVER IN SOUTHERN OSCEOLA AND OKEECHOBEE COUNTIES. MONDAY-MONDAY NIGHT...UPPER LEVEL TROUGHING OVER THE SOUTHEAST UNITED STATES LIFTS NORTHEAST AND ALLOWS THE UPPER LEVEL HIGH THAT HAD BEEN SITTING OVER THE SOUTHERN PLAINS AND WESTERN GULF TO BUILD EAST OVER FLORIDA. AT THE SURFACE...HIGH PRESSURE THAT HAD BEEN BLOCKED BY UPPER TROUGH FROM ADVANCING UP THE PENINSULA FINALLY IS ABLE TO MOVE OVER CENTRAL FLORIDA AND SETTLE OVER NORTHERN FLORIDA BY TUESDAY. MOST NOTABLE WILL BE A WIND SHIFT FROM THE WEST TO THE NORTHEAST AND EAST OVERNIGHT MONDAY. AFTERNOON HIGHS IN THE LOW 90S. TUESDAY MORNING LOWS MID 70S. PREVIOUS DISCUSSION TUESDAY...NW FLOW ALOFT WITH DEEP MOISTURE AND LIGHT SE SFC FLOW SHOULD LEAD TO 40-50 PCT SHOWER/TSTM CHANCES WITH HIGHER COVERAGE OVER THE INTERIOR IN THE AFTERNOON HOURS. HIGHS MAY NOT BE AS HOT WITH HIGHER CONVECTIVE COVERAGE EXPECTED - AROUND 90 AT THE COAST TO THE LOWER 90S OVER THE INTERIOR. WED-FRI...DEVELOPING LOW LVL SE FLOW AND SOME DRYING EXPECTED INTO LATE WEEK WITH DECREASING RAIN CHANCES...ESPECIALLY ALONG COASTAL SECTIONS AS MOST OF THE DIURNAL CONVECTIVE ACTIVITY FOCUSES ACROSS THE INTERIOR. MID LVL AND LOW LVL RIDGE WILL BUILD WELL NORTH OF THE AREA INTO FRIDAY. HIGHS AROUND 90 AT THE COAST TO THE LOWER 90S FOR INTERIOR SECTIONS. && .AVIATION... TEMPO MVFR VICINITY OF STORMS THROUGH 01Z THEN VFR AFTER 04/05Z. THERE WAS A LOT OF SMOKE VICINITY OF KSUA FROM WHAT MAY HAVE BEEN CONTROL BURNS TO THE SOUTH. GIVEN THE VERY HUMID AIR MASS AND THE POSSIBILITY OF THE WINDS DROPPING TO LESS THAN 5 MPH OVERNIGHT IN THE KSUA AREA MORNING FOG A POSSIBILITY. && .MARINE... CURRENT-TONIGHT...BOTH THE NOAA AND SCRIPPS BUOYS WERE RECORDING 2 TO 3 FOOT SEAS FROM JUST OFF THE COAST TO 42NM EAST OF SAINT AUGUSTINE. NOAA BUOY 009 20 MILES EAST OF PORT CANAVERAL WAS RECORDING SOUTHERLY WINDS AROUND 20 KNOTS WHICH WAS NEAR CONVECTION. SOUTH TO SOUTHWEST FLOW TO 20 KNOTS OFFSHORE SHOULD PERSIST TONIGHT OR UNTIL DORIAN LIFTS WELL OFF TO THE NORTHEAST. SUNDAY-MONDAY...TROUGHING OVER NORTHERN FLORIDA KEEPS HIGH PRESSURE DISPLACED TO THE SOUTH OVER THE CENTRAL BAHAMA ISLANDS AND THE FLORIDA STRAITS WHICH RESULTS IN CONTINUED OFFSHORE WINDS TUESDAY-THURSDAY...TROUGHING FINALLY LIFTS NORTHEAST ALLOWING THE HIGH PRESSURE RIDGE THAT HAS BEEN SITTING OVER THE CENTRAL BAHAMA ISLANDS AND FLORIDA STRAITS TO MOVE NORTH UP THE PENINSULA AND COASTAL WATERS WEDNESDAY AND COME TO REST OVER NORTH FLORIDA THURSDAY. THE RESULT IS WINDS SHIFTING FROM THE WEST TO THE NORTH THEN NORTHEAST AND EAST TUESDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 94 75 91 / 30 40 20 40 MCO 75 94 76 93 / 30 40 20 40 MLB 74 91 75 89 / 30 40 20 30 VRB 73 91 73 90 / 30 40 20 30 LEE 76 94 75 93 / 30 40 20 40 SFB 76 94 76 93 / 30 40 20 40 ORL 76 94 75 93 / 30 40 20 40 FPR 74 91 73 90 / 30 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...WIMMER IMPACT WX...BRAGAW
Hazardous weather outlook, Aug 3, 12:33 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1233 PM EDT SAT AUG 3 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040445- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1233 PM EDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... TROPICAL DEPRESSION DORIAN...LOCATED APPROXIMATELY 230 MILES NORTHEAST OF ORLANDO AS OF MIDDAY...WILL LIFT UP NORTHEAST AT 15 MPH THROUGH THE AFTERNOON. OFF TO THE NORTH AROUND 80 NM OFFSHORE EAST CENTRAL FLORIDA TODAY. A LINE OF SHOWERS AND THUNDERSTORMS TRAILING SOUTH-SOUTHEAST FROM THE CENTER OF DORIAN BACK WILL IMPACT THE TREASURE COAST AND THE LAKE OKEECHOBEE REGION WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON. IN OTHER AREAS...DEEP WESTERLY FLOW AROUND THE SOUTH FLANK OF DORIAN WILL PUSH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. .FLOOD IMPACT... A FEW TRAINING STORMS AROUND THE PERIPHERY OF TROPICAL DEPRESSION DORIAN MAY PRODUCE LOCAL HEAVY RAINFALL AMOUNTS UP TO TWO INCHES OVER THE TREASURE COAST AN THE LAKE OKEECHOBEE REGION. THIS WILL LEAD TO SOME STANDING WATER IN ROADWAYS AND POOR DRAINAGE AREAS. DRIVING WILL BE HAZARDOUS IN AREAS OF HEAVY RAIN. .RIP CURRENT IMPACT... A DIMINISHING EASTERLY WINDS WILL BRING A LOW TO MODERATE RIP CURRENT THREAT TODAY. THE THREAT WILL BE GREATEST THROUGH 3:30 PM DUE TO TIDAL EFFECTS AS THE STRONGEST SEAWARD PULL OF RIP CURRENTS IS USUALLY THREE HOURS EITHER SIDE OF LOW TIDE. REMEMBER THAT THE VAST MAJORITY OF RIP CURRENT VICTIMS ARE THOSE WHO DO NOT STAY WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... TROPICAL DEPRESSION DORIAN HAS MOVED WELL NORTHEAST OF THE LOCAL ATLANTIC WATERS...LEADING TO A DECREASE IN OVERALL THUNDERSTORM POTENTIAL. NEVERTHELESS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO GENERATE WIND GUSTS OVER 35 KNOTS AND FREQUENT LIGHTNING STRIKES... ESPECIALLY AS THEY APPROACH THE INTRACOASTAL WATERWAY FROM THE WEST. STORM MOTION WILL BE EAST AT 10 TO 15 MPH. .WATERSPOUT IMPACT... LOCAL RADAR HAS DETECTED ROTATION WITHIN SEVERAL STORMS ASSOCIATED WITH TROPICAL DEPRESSION DORIAN OVER THE LOCAL ATLANTIC WATERS. ADDITIONAL TORNADIC WATERSPOUTS WILL BE POSSIBLE OVER THE LOCAL ATLANTIC THIS AFTERNOON...ESPECIALLY AS THEY APPROACH THE INTRACOASTAL WATERWAY FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TROPICAL DEPRESSION DORIAN WILL LIFT UP THE EASTERN SEABOARD INTO SUNDAY...ALLOWING THE AXIS OF THE ATLANTIC HIGH PRESSURE RIDGE TO SHIFT INTO THE SOUTH FLORIDA PENINSULA. SCATTERED AFTERNOON LIGHTNING STORMS WILL CONTINUE WITH OFFSHORE FLOW SHIFTING HIGHER COVERAGE TO THE COASTAL COUNTIES. DRIER AIR WILL LOWER STORM CHANCES EARLY NEXT WEEK ALLOWING WARMER TEMPERATURES AND INCREASING AFTERNOON HEAT INDICIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Aug 3, 3:25 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT SAT AUG 3 2013
FLZ053-032015-
OSCEOLA-
325 PM EDT SAT AUG 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER OSCEOLA COUNTY...
* UNTIL 415 PM EDT.
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES NORTHWEST OF
LAKE KISSIMMEE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY. ADDITIONAL BOUNDARY COLLISIONS WILL PRODUCE STORMS
CAPABLE OF PRODUCING STRONG WIND GUSTS IN OSCEOLA COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2835 8113 2766 8094 2767 8115 2771 8115
2783 8122 2786 8131 2792 8132 2794 8135
2800 8139 2800 8142 2806 8145 2802 8138
2808 8135 2808 8146 2814 8146 2814 8148
2824 8153
TIME...MOT...LOC 1923Z 239DEG 13KT 2800 8133
KELLYSpecial weather statement, Aug 3, 3:48 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 348 PM EDT SAT AUG 3 2013 FLZ045-047-053-147-032045- NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY- 348 PM EDT SAT AUG 3 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS OVER CENTRAL BREVARD COUNTY...SOUTHEASTERN ORANGE COUNTY... NORTHEASTERN OSCEOLA COUNTY... * UNTIL 445 PM EDT. AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEDGEFIELD...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE CANAVERAL GROVES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. LAT...LON 2820 8067 2833 8116 2859 8107 2860 8080 TIME...MOT...LOC 1947Z 287DEG 12KT 2843 8108 WEITLICH
Special weather statement, Aug 3, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT SAT AUG 3 2013
FLZ047-053-032100-
OSCEOLA-SOUTHERN BREVARD COUNTY-
415 PM EDT SAT AUG 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER WESTERN BREVARD COUNTY...EASTERN OSCEOLA COUNTY...
* UNTIL 500 PM EDT.
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 8 MILES SOUTH OF LAKE
MARIAN...MOVING NORTHEAST AT 15 MPH. ADDITIONAL STRONG STORMS WILL
DEVELOP FARTHER NORTH ACROSS EASTERN OSCEOLA COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2834 8120 2835 8097 2834 8085 2782 8086
2782 8088 2765 8088 2764 8114 2766 8114
2769 8116 2771 8115 2772 8117 2783 8121
TIME...MOT...LOC 2015Z 239DEG 10KT 2777 8110
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:25 PM EDT | Special Weather Statement | MLB | Osceola | 50 min |
| Aug 3, 3:48 PM EDT | Special Weather Statement | MLB | Brevard | 57 min |
| Aug 3, 3:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 4:46 PM EDT | Special Weather Statement | MLB | Brevard | 59 min |
| Aug 3, 6:07 PM EDT | Special Marine Warning | MLB | 83 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.